Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 110, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 1, 2004, 11:53 PM CDT for Madison County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2004, 11:53 PM CDT (04:53 UTC)
- Expired
- Jun 2, 2004, 12:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Madison County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 9:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.9 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3817 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 15.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 9:45 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 1, 9:45 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 945 PM CDT TUE JUN 1 2004 .DISCUSSION... STORMS IN FORT WORTH AREA ARE THROWING DOWN 75+ MPH WINDS AND THE SYSTEM IS RAPIDLY HEADING SOUTHWARD. AM ABOUT TO ISSUE AN UPDATE TO BUMP POPS UP NE. SPC IS ALSO GOING TO ISSUE A SVR TSTM BOX IN THE NE CWA UNTIL 4 AM. HOUSTON METRO IS CLEAR FOR NOW...BUT WITH THE BOUNDARIES MENTIONED BELOW AND THE FAST SWD MOVEMENT...WILL BUMP POPS UP THERE TOO AND ADD SVR MENTION. PREV DISC: UPPER IMPULSE MOVING ACROSS N TX HAS ALLOWED A CLUSTER OF SEVERE TSTMS TO FIRE IN THE FORT WORTH & DALLAS AREA THIS EVENING. SYNOPTIC MODELS ACTUALLY DIDNT DUE TOO BAD OF A JOB DEPICTING THIS. THE 18Z RUNS ALL SHOW AN MCS DEVELOPING TOWARD MIDNIGHT IN NE TX AND TAKING A SE TRACK DOWN THE SABINE DURING THE OVERNIGHT HOURS. CURRENT FCST SEEMS TO HAVE A PRETTY GOOD HANDLE ON THE SITUATION RIGHT NOW WITH HIGHER POPS NORTH AND SEVERE MENTIONED NE. WONT ISSUE AN UPDATE UNLESS 00Z MODELS AND/OR RADAR TRENDS GIVE A GOOD REASON TO DO SO. MOSTLY CONCERNED WITH AREAS EAST OF I-45 AFTER MIDNIGHT. AS OF NOW...WILL BE WATCHING THE EVOLUTION OF THE N TX STORMS AS THEY HEAD SOUTH. THOUGH THEY DONT APPEAR ON A SURFACE CHART...88D REFLECTIVITY PRODUCT SHOWS A DISTINCT OUTFLOW BNDRY SITUATED FROM ROUGHLY SARGENT TO HUNTSVILLE TO CORRIGAN TO LUFKIN. IN ADDITION... THERES LIKELY ANOTHER BOUNDARY SITUATED NORTHWEST OF THE CWA FROM GROESBECK TO KGRK FROM THIS AFTNS STORMS. NEXT SEVERAL DAYS LOOK TO HAVE THE SAME FCST PROBLEM: WATCH FOR ANY MCSS THAT DEVELOP UPSTREAM. MODELS ARENT PARTICULARLY GOOD AT THE TIMING OR PLACEMENT OF THESE, BUT THEYRE ALL SHOWING GOOD POSSIBILITIES OF THEM OCCURRING IN THE NEXT 48-72 HOURS. 47/36/31 && .HGX WATCHES/WARNINGS/ADVISORIES... NONE. && .POINT TEMPS/POPS... COLLEGE STATION (CLL) 74 93 75 91 71 / 40 20 30 30 30 HOUSTON (IAH) 76 93 75 91 71 / 50 20 20 20 20 GALVESTON (GLS) 78 85 78 86 73 / 40 20 20 20 20 &&
Hazardous weather outlook, Jun 1, 3:56 PM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 356 PM CDT TUE JUN 1 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-020500- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 356 PM CDT TUE JUN 1 2004 ...A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A CALDWELL TO HUNTSVILLE TO LIBERTY LINE... .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT MAINLY ALONG AND NORTH OF A CALDWELL TO HUNTSVILLE TO LIBERTY. AN UPPER LEVEL DISTURBANCE OVER NORTH TEXAS WILL PUSH EAST-SOUTHEAST TONIGHT. THIS DISTURBANCE COUPLED WITH THE APPROACHING DRY LINE WILL TRIGGER THUNDERSTORMS OVER CENTRAL TEXAS. THESE STORMS WILL PUSH EAST TONIGHT. THESE STORMS ARE EXPECTED WITH THE PRIMARY SEVERE WEATHER HAZARD BEING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE UPPER LEVEL FLOW WILL BECOME MORE NORTHWESTERLY OVER TEXAS AS THE WEEK PROGRESSES. A PASSING WEAK UPPER LEVEL IMPULSE IN THE NORTHWEST FLOW ALOFT MAY PRODUCE STRONG TO SEVERE THUNDERSTORMS ON WEDNESDAY NIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 11:14 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 61 min |
| Jun 1, 11:48 PM CDT | Severe Thunderstorm Warning | HGX | Trinity | 57 min |
| Jun 2, 12:16 AM CDT | Severe Thunderstorm Warning | HGX | Houston, Walker | 29 min |
| Jun 2, 12:42 AM CDT | Severe Thunderstorm Warning | HGX | Polk | 63 min |
| Jun 2, 12:46 AM CDT | Severe Thunderstorm Warning | HGX | Trinity | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.